Alert archive / Maine / Wind Advisories in 2009

Wind Advisory 4, NWS Caribou, ME

February 27, 2009Hancock County, Penobscot County, Washington County, Maine

NWS Caribou, ME issued this wind advisory at Feb 27, 2009, 4:32 AM EST for Hancock County, Penobscot County, Washington County, Maine. It took effect at Feb 27, 2009, 4:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2009, 4:32 AM EST (09:32 UTC)
In effect from
Feb 27, 2009, 4:00 PM EST
Expired
Feb 28, 2009, 3:57 AM EST
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Penobscot County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 122 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 9.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2009-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2009-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 270932
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
432 AM EST FRI FEB 27 2009

...STRONG WINDS THIS AFTERNOON AND TONIGHT...

.A SHARP COLD FRONT IS EXPECTED TO MOVE ACROSS ALL OF NORTHERN NEW
ENGLAND BY LATE TONIGHT. STRONG SOUTH TO SOUTHWESTERLY WINDS ARE
EXPECTED IN ADVANCE OF THE FRONT. 

MEZ029-030-271745-
/O.UPG.KCAR.HW.A.0001.090227T2100Z-090228T0900Z/
/O.NEW.KCAR.HW.W.0001.090227T2100Z-090228T0900Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
432 AM EST FRI FEB 27 2009

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO SPEEDS OF 25
TO 35 MPH THIS AFTERNOON AND TONIGHT... WITH GUSTS AROUND 55 MPH.

WINDS OF THIS MAGNITUDE, COUPLED WITH WET GROUND, WILL LIKELY
CAUSE A NUMBER OF SHALLOW ROOTED TREES TO BE BLOWN DOWN, OR
SHALLOW ROOTED TREES TO FALL ON POWER LINES WITH POSSIBLE POWER
OUTAGES. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ015>017-271745-
/O.UPG.KCAR.HW.A.0001.090227T2100Z-090228T0900Z/
/O.NEW.KCAR.WI.Y.0004.090227T2100Z-090228T0900Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
432 AM EST FRI FEB 27 2009

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
EST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO SPEEDS OF 25
TO 30 MPH THIS AFTERNOON AND TONIGHT... WITH GUSTS AROUND 45 MPH.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY,
TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO 
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$
STUREY
5 follow-up statements
000 
WWUS71 KCAR 271010
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
510 AM EST FRI FEB 27 2009

...FOG THIS MORNING...STRONG WINDS THIS AFTERNOON AND TONIGHT...

.A SHARP COLD FRONT IS EXPECTED TO MOVE ACROSS ALL OF NORTHERN
NEW ENGLAND BY LATE TONIGHT. STRONG SOUTH TO SOUTHWESTERLY WINDS
ARE EXPECTED IN ADVANCE OF THE FRONT.

MEZ029-030-271815-
/O.NEW.KCAR.FG.Y.0002.090227T1010Z-090227T1500Z/
/O.CON.KCAR.HW.W.0001.090227T2100Z-090228T0900Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
510 AM EST FRI FEB 27 2009

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. A
HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST SATURDAY. 

WIDESPREAD DENSE FOG THIS MORNING WILL LOWER VISIBILITIES TO ONE
QUARTER MILE OR LESS. IN ADDITION MOTORISTS SHOULD BE ALERT FOR
POTENTIALLY SLICK ROADWAYS...DUE TO THE FOG FREEZING ON COLD
SURFACES. USE EXTRA TIME TO REACH YOUR DESTINATIONS.

MEANWHILE...SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO
SPEEDS OF 25 TO 35 MPH THIS AFTERNOON AND TONIGHT... WITH GUSTS
AROUND 55 MPH.

WINDS OF THIS MAGNITUDE... COUPLED WITH WET GROUND... WILL LIKELY
CAUSE A NUMBER OF SHALLOW ROOTED TREES TO BE BLOWN DOWN... OR
SHALLOW ROOTED TREES TO FALL ON POWER LINES WITH POSSIBLE POWER
OUTAGES. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.
|

$$

MEZ015>017-271815-
/O.NEW.KCAR.FG.Y.0002.090227T1010Z-090227T1500Z/
/O.CON.KCAR.WI.Y.0004.090227T2100Z-090228T0900Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
510 AM EST FRI FEB 27 2009

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. A
WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
EST SATURDAY. 

WIDESPREAD DENSE FOG THIS MORNING WILL LOWER VISIBILITIES TO ONE
QUARTER MILE OR LESS. IN ADDITION MOTORISTS SHOULD BE ALERT FOR
POTENTIALLY SLICK ROADWAYS...DUE TO THE FOG FREEZING ON COLD
SURFACES. USE EXTRA TIME TO REACH YOUR DESTINATIONS.

SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO SPEEDS OF
25 TO 30 MPH THIS AFTERNOON AND TONIGHT... WITH GUSTS AROUND
45 MPH.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ005-006-010-011-031-032-271500-
/O.NEW.KCAR.FG.Y.0002.090227T1010Z-090227T1500Z/
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
GREENVILLE...MONSON...BLANCHARD...LINCOLN...HOWLAND...
SPRINGFIELD...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...
VANCEBORO...TOPSFIELD
510 AM EST FRI FEB 27 2009

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

WIDESPREAD DENSE FOG THIS MORNING WILL LOWER VISIBILITIES TO ONE
QUARTER MILE OR LESS. IN ADDITION MOTORISTS SHOULD BE ALERT FOR
POTENTIALLY SLICK ROADWAYS...DUE TO THE FOG FREEZING ON COLD
SURFACES. USE EXTRA TIME TO REACH YOUR DESTINATIONS.


$$
STUREY
000 
WWUS71 KCAR 271426
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
926 AM EST FRI FEB 27 2009

...STRONG WINDS THIS AFTERNOON AND TONIGHT...

.A SHARP COLD FRONT IS EXPECTED TO MOVE ACROSS ALL OF NORTHERN
NEW ENGLAND BY LATE TONIGHT. STRONG SOUTH TO SOUTHWESTERLY WINDS
ARE EXPECTED IN ADVANCE OF THE FRONT.

MEZ029-030-272230-
/O.CAN.KCAR.FG.Y.0002.000000T0000Z-090227T1500Z/
/O.CON.KCAR.HW.W.0001.090227T2100Z-090228T0900Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
926 AM EST FRI FEB 27 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 AM EST SATURDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE DENSE
FOG ADVISORY. A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM
THIS AFTERNOON TO 4 AM EST SATURDAY. 

MEANWHILE...SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO
SPEEDS OF 25 TO 35 MPH THIS AFTERNOON AND TONIGHT...WITH GUSTS
AROUND 55 MPH.

WINDS OF THIS MAGNITUDE...COUPLED WITH WET GROUND...WILL LIKELY
CAUSE A NUMBER OF SHALLOW ROOTED TREES TO BE BLOWN DOWN...OR TO
FALL ON POWER LINES WITH POSSIBLE POWER OUTAGES. EXPECT SOME
DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION. 
 
$$

MEZ015>017-272230-
/O.CAN.KCAR.FG.Y.0002.000000T0000Z-090227T1500Z/
/O.CON.KCAR.WI.Y.0004.090227T2100Z-090228T0900Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
926 AM EST FRI FEB 27 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST SATURDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE DENSE
FOG ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM EST SATURDAY. 

SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO SPEEDS OF 25
TO 30 MPH THIS AFTERNOON AND TONIGHT...WITH GUSTS AROUND 45 MPH.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES...AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ005-006-010-011-031-032-271530-
/O.CAN.KCAR.FG.Y.0002.000000T0000Z-090227T1500Z/
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
GREENVILLE...MONSON...BLANCHARD...LINCOLN...HOWLAND...
SPRINGFIELD...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...
VANCEBORO...TOPSFIELD
926 AM EST FRI FEB 27 2009

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE DENSE
FOG ADVISORY. 

THE WIDESPREAD DENSE FOG THIS MORNING THAT LOWERED VISIBILITIES TO
ONE QUARTER MILE OR LESS HAS LIFTED IN MOST AREAS. POCKETS OF
DENSE FOG WILL REMAIN FOR THE REST OF THE MORNING. 


$$
RLN
000 
WWUS71 KCAR 272006
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
306 PM EST FRI FEB 27 2009

...STRONG WINDS EXPECTED INTO TONIGHT...

.A SHARP COLD FRONT IS EXPECTED TO MOVE ACROSS ALL OF NORTHERN
NEW ENGLAND BY LATE TONIGHT. STRONG SOUTH TO SOUTHWESTERLY WINDS
ARE EXPECTED IN ADVANCE OF THE FRONT.

MEZ029-030-280415-
/O.CON.KCAR.HW.W.0001.090227T2100Z-090228T0900Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
306 PM EST FRI FEB 27 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. 

SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO SPEEDS OF 25
TO 35 MPH THROUGH TONIGHT. GUSTS AROUND 55 MPH CAN BE EXPECTED
ESPECIALLY ALONG THE OUTER ISLANDS.

WINDS OF THIS MAGNITUDE...COUPLED WITH WET GROUND...WILL LIKELY
CAUSE A NUMBER OF SHALLOW ROOTED TREES TO BE BLOWN DOWN...OR TO
FALL ON POWER LINES WITH POSSIBLE POWER OUTAGES. EXPECT SOME
DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ015>017-280415-
/O.CON.KCAR.WI.Y.0004.090227T2100Z-090228T0900Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
306 PM EST FRI FEB 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. 

SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO SPEEDS OF
25 TO 30 MPH THIS AFTERNOON AND TONIGHT...WITH GUSTS AROUND
45 MPH.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES...AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

NORTON/HEWITT
000 
WWUS71 KCAR 280330
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1030 PM EST FRI FEB 27 2009

...STRONG WINDS EXPECTED INTO LATE TONIGHT...

.A SHARP COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION
OVERNIGHT AND OFF THE DOWNEAST COAST EARLY SATURDAY. STRONG SOUTH
TO SOUTHWESTERLY WINDS WILL CONTINUE IN ADVANCE OF THE FRONT.

MEZ029-030-280900-
/O.CON.KCAR.HW.W.0001.000000T0000Z-090228T0900Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1030 PM EST FRI FEB 27 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. 

SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OVER 50 MPH
CAN BE EXPECTED OVERNIGHT...ESPECIALLY ALONG THE OUTER ISLANDS AND
OVER HIGHER TERRAIN.

WINDS OF THIS MAGNITUDE...COUPLED WITH WET GROUND...WILL LIKELY
CAUSE A NUMBER OF SHALLOW ROOTED TREES TO BE BLOWN DOWN...OR TO
FALL ON POWER LINES WITH POSSIBLE POWER OUTAGES. EXPECT SOME
DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ015>017-280900-
/O.CON.KCAR.WI.Y.0004.000000T0000Z-090228T0900Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
1030 PM EST FRI FEB 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY. 

SOUTH TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS OVER 40 MPH
CAN BE EXPECTED OVERNIGHT...ESPECIALLY OVER HIGHER TERRAIN.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES...AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

KHW
000 
WWUS71 KCAR 280857
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
357 AM EST SAT FEB 28 2009


MEZ029-030-281000-
/O.CAN.KCAR.HW.W.0001.000000T0000Z-090228T0900Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
357 AM EST SAT FEB 28 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH
WIND WARNING. 

STRONG SOUTHERLY WINDS HAVE SHIFTED EAST OF OUR REGION...AS A
RESULT THE HIGH WIND WARNING HAS BEEN CANCELLED.


$$

MEZ015>017-281000-
/O.CAN.KCAR.WI.Y.0004.000000T0000Z-090228T0900Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
357 AM EST SAT FEB 28 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY. 

STRONG SOUTHERLY WINDS HAVE SHIFTED EAST OF OUR REGION...AS A
RESULT THE WIND ADVISORY HAS BEEN CANCELLED.


$$
STUREY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Feb 27, 4:20 AM EST, 12 minutes earlier.

Area forecast discussion, Feb 27, 4:20 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
420 AM EST FRI FEB 27 2009

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST TODAY AND CROSS THE STATE
TONIGHT. HIGH PRESSURE WILL BUILD ACROSS THE REGION ON SATURDAY.
LOW PRESSURE WILL MOVE SOUTH OF THE GULF OF MAINE ON SUNDAY WITH
HIGH PRESSURE RETURNING ON MONDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
A BIT OF S/W RIDGING ACROSS NRN NEW ENGLAND HAS ALLOWED THE STRATUS
CLOUDS TO THIN OVER THE SOUTH PARTS OF OUR FORECAST AREA (FA) EARLY
THIS MORNING...AND SOME FOG TO DEVELOP. AS WINDS GRADUALLY INCREASE
TWD DAYBREAK WOULD THINK THE FOG WILL MIX INTO STRATUS CLOUDS. IN
THE NORTH WITH MIXING ALSO TO COMMENCE THIS MORNING...STRATUS CLDS
MAY THIN AND BECOME FRAGMENTED... PRIOR TO THE ARRIVAL OF DEEPER
MOISTURE BACK TO OUR WEST.

MODELS APPEAR RELATIVELY CONSISTENT IN SLOWING THE ARRIVAL OF THE
PRE-FRONTAL PRECIPITATION INTO THE AFTERNOON HOURS. STRONG WARM
AIR ADVECTION COUPLED WITH THE APPROACH OF DECENT DIFFERENTIAL PVA
PATTERN AND INCREASING DIFFLUENCE ALOFT (IN RIGHT ENTRANCE REGION
OF EXITING JET) ALL SUGGEST PCPN SPREADING FROM WEST TO EAST
ACROSS OUR REGION THIS AFTERNOON AND TONIGHT AHEAD OF THE
APPROACHING COLD FRONT. WE WILL RAMP-UP POPS TO 100 PCT VERY LATE
AFTERNOON AND THROUGH THE EVENING WESTERN FA...AND TONIGHT IN THE
EAST.

THERMAL STRUCTURE FROM BUFF KIT SOUNDINGS...AND MODEL DATA...ALL
INDICATE PRIMARILY RAIN AT THE ONSET...AND THROUGH MUCH OF THE
EVENT...WITH A QUICK TRANSITION TO SNOW AROUND/AFTER FROPA IN THE
NORTH. SOUNDING DATA REALLY NOT SHOWING COLDER AIR UNDERCUTTING
THE SYSTEM...BUT A MORE ORDERLY TRANSITION FROM RAIN TO SNOW...
AND LITTLE OR NO SLEET/FREEZING RAIN. SNOW AMOUNTS IN THE NORTH
SHOULD HOLD IN THE INCH OR TWO RANGE...CONSIDERING THE SPEEDY MOVEMENT
OF THE SYSTEM. ONE ITEM THE SOUNDING DATA DOES INDICATE IS A
MARKED DROP IN THERMAL PROFILE JUST AFTER FROPA...SUGGESTIVE OF A
POTENTIAL FLASH FREEZE...MAINLY NORTH AND CENTRAL...FOLLOWING THE
RAIN AND SNOW LATER TONIGHT.

IN THE TEMPERATURE DEPARTMENT WE WILL FOLLOW THE GUIDE WITH A NICE
PRE-FRONTAL WARM-UP FOLLOWED BY A SHOT OF COLD AIR TONIGHT.

MEANWHILE WE HAVE TRANSITIONED OUR HIGH WIND WATCH TO WARNINGS FOR
OUR COASTAL ZONES AND WIND ADVISORIES FOR THE AREA FROM BANGOR TO
CALAIS LATE THIS AFTERNOON AND TONIGHT. SOUNDING WIND DATA FROM
BUFF KIT SHOWING ENOUGH EVIDENCE OF MIXING OF WINDS BELOW ONE 1K
OVER THE COASTAL LOCATIONS WITH POTENTIAL GUSTS TO 55 MPH. WE HAVE
CAPPED WIND GUSTS AROUND 45 MPH ONE TIER OF ZONES NORTH...BUT WILL
HAVE MONITOR CAREFULLY.
&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
COLD FRONT WILL EXIT THE REGION EARLY SATURDAY AS HIGH PRESSURE
BUILDS IN FROM THE WEST UNDER BRISK NORTHWEST WINDS. PLENTY OF SUN
FOR THE REGION BY SATURDAY AFTERNOON. HIGH PRESSURE WILL MOVE JUST
NORTH OF THE STATE SATURDAY NIGHT. LOW PRESSURE WILL THEN MOVE OFF
OF DELMARVA EARLY SUNDAY AND TRACK SOUTH OF NOVA SCOTIA SUNDAY
NIGHT. EXPECT CLOUDS TO INCREASE FROM SOUTH TO NORTH ACROSS THE
FORECAST AREA SATURDAY NIGHT AS THIS LOW APPROACHES. SKIES SHOULD
BE CLEAR LONG ENOUGH ACROSS THE NORTH TO ALLOW TEMPERATURES TO
DROP BELOW ZERO OVER THE USUAL COLDER SPOTS WITH SINGLE DIGITS TO
LOWER TEENS ELSEWHERE SATURDAY NIGHT. AS LOW PRESSURE APPROACHES
FROM THE SOUTH, SNOW WILL OVERSPREAD MAINLY DOWNEAST SECTIONS BY
SUNDAY AFTERNOON. STILL SOME DISCREPANCIES BETWEEN THE MODELS ON
HOW MUCH QPF WILL MOVE ACROSS THE FORECAST AREA SUNDAY AFTERNOON.
USED A BLEND OF THE MODELS WHICH INDICATES AROUND A QUARTER OF AN
INCH OF LIQUID WITH THE POSSIBILITY OF A COUPLE OF INCHES OF SNOW
FOR MOST OF DOWNEAST. AT THIS TIME, EXPECT LESSER AMOUNTS OF QPF
AND SNOW NORTH OF DOWNEAST MAINE BUT STILL ALOT OF UNCERTAINTY ON
THE EXACT TRACK OF THIS SYSTEM.
&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS LOW PRESSURE MOVES EAST OF THE REGION, HIGH PRESSURE WILL BUILD
ACROSS THE REGION ON MONDAY. NEXT LOW PRESSURE WILL MOVE OFF THE
CAROLINAS MONDAY AND TRACK TOWARDS NOVA SCOTIA. GEM FARTHEST WEST
WITH MOST OF OUR REGION RECEIVING SNOW TUESDAY, GFS FARTHEST EAST
WITH ECMWF A GOOD COMPROMISE. WITH SO MUCH UNCERTAINLY WILL FOLLOW
THE GMOS POPS AND KEEP CHANCE POPS FOR NOW UNTIL MODELS BECOME
MORE CONSISTENT WITH THIS FEATURE.
&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
CONSIDERABLE VARIABILITY... WITH TAF SITES RANGING FROM IFR SOUTH
TO VFR NORTH THIS MORNING. LOOK FOR CONDITIONS TO ULTIMATELY SETTLE
INTO THE IFR RANGE AS PRECIPITATION OVERSPREADS THE SITES THIS
AFTERNOON AND TONIGHT.

VFR CONDITIONS SATURDAY NIGHT WILL LOWER TO MVFR/IFR IN SNOW BY
SUNDAY AFTERNOON. CONDITIONS WILL IMPROVE TO VFR ON MONDAY BUT MAY LOWER
AGAIN TO MVFR/IFR IN SNOW TUESDAY.

&&

.MARINE...
NEAR TERM: GALES UP AS STRONG SOUTHERLY WINDS INCREASE TODAY AND
TONIGHT WITH GUSTS TO 45 KNOTS AND SEAS BUILDING ABOVE 10 FEET.

SHORT TERM: SCA CONDITIONS POSSIBLE SATURDAY NIGHT THROUGH THE
REMAINDER OF THE FORECAST AS A SERIES OF LOW PRESSURES MOVE JUST
SOUTHEAST OF THE GULF OF MAINE. USED A BLEND OF THE GFS AND NAM12
FOR WINDS AND A BLEND OF THE WNAWAVE AND SWAN FOR SEAS.

.HYDROLOGY
EXPECT A SHORT WARM-UP TODAY AHEAD OF THE APPROACHING COLD FRONT
WILL ALL LOCATIONS GOING ABOVE THE FREEZING MARK. PRECIPITATION
FROM THIS AFTERNOON INTO TONIGHT WILL AVERAGE AROUND ONE HALF INCH
OF LIQUID...AND POTENTIALLY 1-2 INCHES OF SNOW IN THE NORTH. THE
RAINFALL COMBINED WITH SNOWMELT COULD YIELD SOME MINOR FLOODING
ISSUES IN POOR DRAINAGE LOCATIONS.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY
     FOR MEZ015>017.
     HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 4 AM EST
     SATURDAY FOR MEZ029-030.
MARINE...GALE WARNING FROM 1 PM THIS AFTERNOON TO 5 AM EST SATURDAY
     FOR ANZ050>052.

&&

NEAR TERM...STUREY
SHORT TERM...FOSTER
LONG TERM...FOSTER
AVIATION...STUREY
MARINE...STUREY/FOSTER
Hazardous weather outlook, Feb 26, 3:44 PM EST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
344 PM EST THU FEB 26 2009

MEZ001>006-010-011-031-032-272045-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
344 PM EST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ015>017-029-030-272045-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
344 PM EST THU FEB 26 2009

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-272045-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
344 PM EST THU FEB 26 2009

...GALE WARNING IN EFFECT FROM 1 PM FRIDAY TO 5 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 4:32 AM ESTHigh Wind WarningCARHancock, Washington23 hr
Feb 27, 5:10 AM ESTDense Fog AdvisoryCARAroostook, Hancock, Penobscot, Piscataquis, Washington4 hr

Nearby

Wind Advisories in Maine, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.